Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 71, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 5, 1998, 6:38 AM CDT for Montgomery County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1998, 6:38 AM CDT (11:38 UTC)
- Expired
- Jun 5, 1998, 9:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051138 FFWBNA TNC125-051435- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 638 AM CDT FRI JUN 5 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN MIDDLE TENNESSEE * UNTIL 935 AM CDT * AT 633 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN ACROSS THE COUNTY EARLY THIS MORNING CAUSING SEVERAL ROADS IN CLARKSVILLE TO BE CLOSED. THE RAIN SHOULD MOVE OUT OF THE COUNTY BY 8 AM BUT THE FLOOD WATERS WILL TAKE A FEW HOURS TO SUBSIDE. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. SW &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:15 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 5, 2:15 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CDT FRI JUN 5 1998 FIRST ROUND OF SVR WX ALREADY MOVG INTO THE FA ERLY THIS AM AND EXPECT ANOTHER ROUND LATE THIS AFTN/EVE ACROSS ESPECIALLY MY SRN COUNTIES. LARGE SQUALL LINE MOVG INTO WRN TN/NW MISSISSIPPI ATTM SHOULD CONT EWD QUICKLY AND WL MAKE IT INTO MY WRN COUNTIES BY MORNING. FIRST LINE OUT AHEAD OF THIS MAIN BOW ECHO CONFIGURATION IS MOVG THRU FA ATTM W/SCTD SVR WX AND FLASH FLOODING BEING REPORTED. EXPECT A OUTFLOW BOUNDARY TO BE THE FOCUS FOR LATER TSRA THIS AFTN/ERLY EVE FOR ESPECIALLY IN SRN PART OF FA. RECOMMEND WE MENTION SVR POSSIBILITY FOR FA TDA AND ALSO HEAVY RAINFALL W/CONTINUED FLASH FLOODING BEING A POSSIBILITY. FOR NOW...RECOMMEND WE KEEP FLASH FLOOD WATCH FOR FA BASED ON MODELS KEEPING CATEGORICAL POPS AND TSRA POSSIBLE. AS FAR AS POPS ARE CONCERNED...RECOMMEND WE GO NEAR CATEGORICAL TDA AND DROP POPS SOMEWHAT TO 50 PCT FOR FA TNGT AS CDFNT DROPS SEWD THRU FA. FOR SATURDAY...LINGERING AM SHOWERS W/30 POP LOOKS GOOD. AS FAR AS TEMPS ARE CONCERNED...CURRENT FCST LOOKS GOOD. TROUTMAN
In the hours before
Local storm report, Jun 5, 1:55 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
155 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 AM DOVER TN FLASH FLOODING
06/05/98 STEWART LOCAL LAW ENFORCEMENT
REPORTED FLASH FLOODING TO A
HOME IN DOVER.
0135 AM 3 NE ERIN TN FLASH FLOODING
06/05/98 HOUSTON LOCAL LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY
231.
0135 AM 3 SE ERIN TN FLASH FLOODING
06/05/98 HOUSTON LOCAL LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY 49.Local storm report, Jun 5, 1:58 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM CUMBERLAND FURNACE TN HIGH WIND
06/05/98 DICKSON 60 MPH WIND REPORTED BY
LOCAL LAW ENFORCEMENT.
TTLocal storm report, Jun 5, 1:58 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
158 AM CDT FRI JUN 5 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM CUMBERLAND FURNACE TN HIGH WIND
06/05/98 DICKSON 60 MPH WIND REPORTED BY
LOCAL LAW ENFORCEMENT.
TTSpecial weather statement, Jun 5, 5:43 AM CDT, 55 minutes before
TNZ005-006-022>025-055>057-093-051130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT FRI JUN 5 1998 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST MIDDLE TENNESSEE HAS BEEN CANCELLED... THE IMMEDIATE THREAT FOR SEVERE WEATHER IN THESE AREAS HAS ENDED. TT
Special weather statement, Jun 5, 5:43 AM CDT, 55 minutes before
TNZ005-006-022>025-055>057-093-051130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT FRI JUN 5 1998 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST MIDDLE TENNESSEE HAS BEEN CANCELLED... THE IMMEDIATE THREAT FOR SEVERE WEATHER IN THESE AREAS HAS ENDED. TT
Local storm report, Jun 5, 6:31 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
631 AM CDT FRI JUN 05 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM CARLISLE TN WIND DAMAGE
06/05/98 STEWART SEVERAL TREES DOWN
0130 AM CUMBERLAND CITY TN FLOODING
06/05/98 STEWART WATER COVERING HWY 233.
TWO HOMES EVACUATED.
0235 AM NASHVILLE TN FLOODING
06/05/98 DAVIDSON FLASH FLOODING REPORTED BY
SPOTTER IN WEST PART OF
CITY
0253 AM MT JULIET TN FLOODING
06/05/98 WILSON FLASH FLOODING REPORTED BY
POLICE
0311 AM GALLATIN TN FLOODING
06/05/98 SUMNER 3 FEET OF WATER COVERING
ROADS IN PART OF CITY.
0445 AM TN WIND DAMAGE
06/05/98 LAWRENCE WIDESPREAD DOWNED TREES IN
SOUTHERN PART OF COUNTY
AND ROOF DAMAGE TO HOME IN
ST. JOSEPH
0500 AM MINOR HILL TN WIND DAMAGE
06/05/98 GILES TREES DOWN IN TOWNThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:44 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 49 min |
| Jun 5, 1:47 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 48 min |
| Jun 5, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| Jun 5, 2:32 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jun 5, 2:42 AM CDT | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Dickson, Houston, Montgomery, Stewart | 3 hr |
| Jun 5, 3:39 AM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Jun 5, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 46 min |
| Jun 5, 3:58 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jun 5, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 42 min |
| Jun 5, 4:49 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Jun 5, 5:04 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 31 min |
| Jun 5, 5:31 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 49 min |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Cheatham, Robertson, Williamson | 3 hr |
| Jun 5, 5:37 AM CDT | Flash Flood Warning | OHX | Macon | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bledsoe, Grundy, Marion, Sequatchie | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Bedford, Franklin, Lincoln, Moore | 3 hr |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Coffee | 3 hr |
| Jun 5, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 60 min |
| Jun 5, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 45 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.